Alert archive / Texas / Wind Advisories in 2005

Wind Advisory 4, NWS San Angelo, TX

December 26, 200518 counties in Texas

NWS San Angelo, TX issued this wind advisory at Dec 26, 2005, 3:57 PM CST for 18 counties in Texas. It took effect at Dec 27, 2005, 9:00 AM CST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Dec 26, 2005, 3:57 PM CST (21:57 UTC)
In effect from
Dec 27, 2005, 9:00 AM CST
Expired
Dec 27, 2005, 6:00 PM CST
In force
9 hr
Issued by
NWS San Angelo, TX

Counties Brown County, TX, Callahan County, TX, Coke County, TX, Coleman County, TX, Concho County, TX, Fisher County, TX, Haskell County, TX, Irion County, TX, Jones County, TX, McCulloch County, TX, Nolan County, TX, Runnels County, TX, San Saba County, TX, Shackelford County, TX, Sterling County, TX, Taylor County, TX, Throckmorton County, TX, Tom Green County, TX

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 10.0 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2005-12-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2005-12-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 103 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3508 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
103 m²/s²
0-3 km storm-relative helicity
138 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KSJT 262157
NPWSJT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN ANGELO TX
357 PM CST MON DEC 26 2005

...WIND ADVISORY FOR THE BIG COUNTRY...CONCHO VALLEY...HEARTLAND
TUESDAY...

.A STRONG SURFACE LOW PRESSURE IN THE TEXAS PANHANDLE WILL MOVE
ACROSS OKLAHOMA TUESDAY. STRONG WEST WINDS OF 25 TO 35 MPH ARE EXPECTED
WITH GUSTS TO 40 AND 45 MPH ACROSS THE BIG COUNTRY...CONCHO VALLEY 
AND HEARTLAND.

TXZ049-054-064>066-071>073-098-099-113-114-127-128-139-140-154-
155-271000-
/O.NEW.KSJT.WI.Y.0004.051227T1500Z-051228T0000Z/
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-HASKELL-
THROCKMORTON-JONES-SHACKELFORD-TAYLOR-CALLAHAN-COLEMAN-BROWN-
MCCULLOCH-SAN SABA-
INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER...
STERLING CITY...ROBERT LEE...BRONTE...BALLINGER...WINTERS...
MERTZON...SAN ANGELO...EDEN...HASKELL...THROCKMORTON...WOODSON...
STAMFORD...ANSON...HAMLIN...ALBANY...ABILENE...CLYDE...BAIRD...
CROSS PLAINS...COLEMAN...BROWNWOOD...BRADY...SAN SABA
357 PM CST MON DEC 26 2005

...WIND ADVISORY IN EFFECT FROM 9 AM TO 6 PM CST TUESDAY...

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A WIND
ADVISORY FOR THE BIG COUNTRY...CONCHO VALLEY AND HEARTAND...
WHICH IS IN EFFECT FROM 9 AM TO 6 PM CST TUESDAY.

A STRONG SURFACE LOW PRESSURE SYSTEM OVER OKLAHOMA TUESDAY WILL
PRODUCE STRONG WEST WINDS OF 25 TO 35 MPH...WITH GUSTS OF 40 TO 45
MPH TUESDAY.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
2 follow-up statements
000 
WWUS74 KSJT 271700
NPWSJT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN ANGELO TX
1100 AM CST TUE DEC 27 2005

...WIND ADVISORY IS IN EFFECT TODAY UNTIL 6 PM FOR THE BIG
COUNTRY...CONCHO VALLEY...HEARTLAND...

.WITH A DEEPENING LOW PRESSURE SYSTEM ACROSS THE CENTRAL AND 
SOUTHERN PLAINS...SOUTHWEST WINDS WILL BECOME WEST AND INCREASE
SIGNIFICANTLY ACROSS THE REGION THROUGH EARLY AFTERNOON. WIND
SPEEDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS OF 40 TO 45 MPH
ACROSS THE ADVISORY AREA.


TXZ049-054-064>066-071>073-098-099-113-114-127-128-139-140-154-
155-280000-
/O.CON.KSJT.WI.Y.0004.000000T0000Z-051228T0000Z/
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-HASKELL-
THROCKMORTON-JONES-SHACKELFORD-TAYLOR-CALLAHAN-COLEMAN-BROWN-
MCCULLOCH-SAN SABA-
INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER...
STERLING CITY...ROBERT LEE...BRONTE...BALLINGER...WINTERS...
MERTZON...SAN ANGELO...EDEN...HASKELL...THROCKMORTON...WOODSON...
STAMFORD...ANSON...HAMLIN...ALBANY...ABILENE...CLYDE...BAIRD...
CROSS PLAINS...COLEMAN...BROWNWOOD...BRADY...SAN SABA
1100 AM CST TUE DEC 27 2005

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

SOUTHWEST WINDS WILL BECOME WEST AND INCREASE SIGNIFICANTLY
ACROSS THE REGION THROUGH EARLY AFTERNOON. WIND SPEEDS WILL
INCREASE TO 25 TO 35 MPH WITH GUSTS OF 40 TO 45 MPH. THESE
HIGHER WIND SPEEDS WILL DEVELOP FIRST ACROSS THE BIG COUNTRY
BY MIDDAY AND THEN EXPAND FARTHER SOUTH ACROSS THE CONCHO
VALLEY AND HEARTLAND EARLY THIS AFTERNOON.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS74 KSJT 272355
NPWSJT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN ANGELO TX
554 PM CST TUE DEC 27 2005

...WIND ADVISORY FOR WEST CENTRAL TEXAS WILL EXPIRE...

THE WIND ADVISORY WILL EXPIRE AS WINDS CONTINUE TO DIMINISH BELOW
ADVISORY CRITERIA.

TXZ049-054-064>066-071>073-098-099-113-114-127-128-139-140-154-
155-280100-
/O.EXP.KSJT.WI.Y.0004.000000T0000Z-051228T0000Z/
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-HASKELL-
THROCKMORTON-JONES-SHACKELFORD-TAYLOR-CALLAHAN-COLEMAN-BROWN-
MCCULLOCH-SAN SABA-
INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER...
STERLING CITY...ROBERT LEE...BRONTE...BALLINGER...WINTERS...
MERTZON...SAN ANGELO...EDEN...HASKELL...THROCKMORTON...WOODSON...
STAMFORD...ANSON...HAMLIN...ALBANY...ABILENE...CLYDE...BAIRD...
CROSS PLAINS...COLEMAN...BROWNWOOD...BRADY...SAN SABA
554 PM CST TUE DEC 27 2005

...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS AFTERNOON...

THE WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS AFTERNOON. WINDS
HAVE DIMINISHED BELOW ADVISORY CRITERIA AND ARE EXPECTED TO
CONTINUE TO DIMINISH TONIGHT. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this wind advisory went out at Dec 26, 2:55 PM CST, 1 hour 2 minutes earlier.

Area forecast discussion, Dec 26, 2:55 PM CST, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
255 PM CST MON DEC 26 2005

RECORDS HIGHS CONTINUE TO BE BROKEN BY A WIDE MARGIN THIS
AFTERNOON. SAN ANGELO REACHED 83 DEGREES AT 239 PM...WITH THE
PREVIOUS 79 IN 1907. ABILENE WAS 81 DEGREES AT 234 PM...WITH THE
PREVIOUS 74 BACK IN 2003 AND 1988.

WINDS ARE JUST BELOW RED FLAG CRITERIA IN MOST AREAS...EXCEPT FOR
THE WESTERN BIG COUNTRY WHERE SWEETWATER WAS SUSTAINED AROUND 23
MPH. HOWEVER....BECAUSE THE EXTREMELY DRY FUELS/RECORD HIGHS/LOW
RH VALUES NEAR 10 PERCENT...WILL LET RED FLAG WARNING CONTINUE INTO 6
PM. LARGE FIRES REPORTED BY A WEATHER SPOTTER NEAR BAIRD THIS
AFTERNOON. HASKELL SHERIFF OFFICE ALSO REPORTED SEVERAL GRASS
FIRES EAST OF HASKELL. THE FIRES WERE SHOWING UP IN THE 3.9 GOES
SATELLITE INFRARED IMAGERY.

WINDS SHOULD DROP INTO THE 10-15 MPH RANGE THIS EVENING ACROSS THE
BIG COUNTRY AND CONCHO VALLEY...AND LOWER FURTHER SOUTH. HOWEVER
THEY SHOULD BEGIN TO PICK UP TOWARD MORNING AS A SURFACE LOW OVER
THE PANHANDLE DEVELOPS.

.LONG TERM...
UPPER LEVEL TROUGH MOVING INTO WESTERN UTAH/ARIZONA WILL MOVE
INTO THE TEXAS PANHANDLE/WESTERN KANSAS EARLY TUESDAY
MORNING...AROUND 12Z. SHOULD HAVE NO PROBLEM WITH WINDS NOT HITTING
FIRE WEATHER CRITERIA TUESDAY AS SURFACE LOW INTENSIFIES AS IT
MOVES ACROSS OKLAHOMA/KANSAS DURING THE DAY. A RED FLAG WARNING
HAS ALREADY BEEN ISSUED FOR THE CWA TUESDAY. WILL ALSO ISSUE A WIND
ADVISORY FOR 25-35 MPH WINDS FOR THE BIG COUNTRY...CONCHO VALLEY
AND HEARTLAND COUNTIES FOR TUESDAY.

AREA TO REMAIN DRY WITH FIRE WEATHER WEATHER PROBLEMS LATER THIS
WEEK. SOUTHWEST WINDS AGAIN PICK UP ON THURSDAY WITH AS LEE
TROUGHING AGAIN DEVELOPS...AND WILL LIKELY HIT FIRE WEATHER
CRITERIA. GFS MODEL HAS BEEN CONSISTENT IN BRING A DRY COLD
FRONT THROUGH THE CWA EARLY FRIDAY...AND WHILE TEMPERATURES AND
WINDS WILL BE MODERATELY LOWER...MAY GET CLOSE TO RED FLAG
CRITERIA AGAIN. UNFORTUNATELY SUNDAY LOOKS LIKE IT HAS FIRE
WEATHER POTENTIAL ALSO WITH A STRONG SURFACE LOW DEVELOPING OVER
THE TEXAS PANHANDLE. ALAS...STILL NO RAIN INDICATED WITH MEAN RH
VALUES 35 PERCENT OR LOWER THROUGH THE NEXT 7 DAYS.

&&

.PRELIMINARY POINT TEMPS/POPS...
ABILENE      52  76  41  67 /   0   0   0   0
SAN ANGELO   48  80  41  70 /   0   0   0   0
JUNCTION     40  81  35  71 /   0   0   0   0

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL 6 PM MONDAY FOR THE FOLLOWING ZONES:
BROWN...CALLAHAN...COKE...COLEMAN...CONCHO...FISHER...HASKELL...
IRION...JONES...MCCULLOCH...NOLAN...RUNNELS...SAN SABA...
SHACKELFORD...STERLING...TAYLOR...THROCKMORTON...AND TOM GREEN.

WIND ADVISORY FROM 9 AM TUESDAY TO 6 PM TUESDAY FOR THE
FOLLOWING ZONES: BROWN...CALLAHAN...COKE...COLEMAN...CONCHO...
FISHER...HASKELL...IRION...JONES...MCCULLOCH...NOLAN...RUNNELS...
SAN SABA...SHACKELFORD...STERLING...TAYLOR...THROCKMORTON...AND
TOM GREEN.

RED FLAG WARNING FROM 10 AM TUESDAY TO 6 PM TUESDAY FOR THE
FOLLOWING ZONES: BROWN...CALLAHAN...COKE...COLEMAN...CONCHO...
CROCKETT...FISHER...HASKELL...IRION...JONES...KIMBLE...MASON...
MCCULLOCH...MENARD...NOLAN...RUNNELS...SAN SABA...SCHLEICHER...
SHACKELFORD...STERLING...SUTTON...TAYLOR...THROCKMORTON...AND
TOM GREEN.

&&

99/04
Hazardous weather outlook, Dec 26, 2:37 PM CST, 1 hour 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
237 PM CST MON DEC 26 2005

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-272045-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
237 PM CST MON DEC 26 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A HIGH FIRE WEATHER DANGER EXISTS ACROSS THE NORTHERN HALF OF WEST
CENTRAL TEXAS THIS AFTERNOON...DUE TO THE COMBINATION OF GUSTY
SOUTHWEST WINDS...VERY LOW RELATIVE HUMIDITY AND DRY FUELS. A FEW
GRASSFIRES ARE ALREADY OCCURRING IN PARTS OF THE BIG COUNTRY. THE
GUSTY WINDS ARE EXPECTED TO SUBSIDE BY LATE EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A HIGH FIRE WEATHER DANGER WILL REDEVELOP AREA WIDE BY TUESDAY
MORNING. SOUTHWEST TO WEST WINDS ARE EXPECTED TO BE STRONGER ON
TUESDAY THAN TODAY. WITH RELATIVE HUMIDITY DROPPING TO AROUND 10
PERCENT AND VERY DRY GROUND AND FUEL CONDITIONS...THE POTENTIAL
WILL BE HIGH FOR RAPID FIRE GROWTH AND SPREAD...SHOULD ANY GRASS
OR BRUSH FIRES DEVELOP.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Wind Advisories in Texas, 2005Every wind advisory in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.